Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Normally flat deformations


Author: Bruce Bennett
Journal: Trans. Amer. Math. Soc. 225 (1977), 1-57
MSC: Primary 14D15; Secondary 14B05
MathSciNet review: 0498555
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study flat families $ Z/T$, together with a section $ \sigma :T \to Z$ such that the normal cone to the image of $ \sigma $ in Z is flat over T. Such a family is called a ``normally flat deformation (along $ \sigma $)"; it corresponds intuitively to a deformation of a singularity which preserves the Hilbert-Samuel function. We construct the versal normally flat deformation of an isolated singularity (X,x) in terms of the flat strata of the relative jets of the ``usual'' versal deformation of X. We give explicit criteria, in terms of equations, for a flat family to be normally flat along a given section. These criteria are applied to demonstrate the smoothness of normally flat deformation theoryand of the canonical map from it to the cone deformation theory of the tangent cone-in the case of strict complete intersections. Finally we study the tangent space to the normally flat deformation theory, expressing it as the sum of two spaces: The first is a piece of a certain filtration of the tangent space to the usual deformation theory of X; the second is the tangent space to the special fibre of the canonical map $ N \to S$, where N (resp. S) is the parameter space for the versal normally flat deformation of (X, x) (resp. for the versal deformation of X). We discuss the relation of this second space to infinitesimal properties of sections.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14D15, 14B05

Retrieve articles in all journals with MSC: 14D15, 14B05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1977-0498555-6
PII: S 0002-9947(1977)0498555-6
Article copyright: © Copyright 1977 American Mathematical Society